MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 3MM X 9CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036123090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the main coil (subject device) was stuck at the distal portion of the microcatheter.The physician tried to retrieved by applying negative pressure with a syringe, but the coil could not be removed.After that, it was caught with snare and retrieved with microcatheter and the procedure was completed successfully.There are no known clinical consequences to the patient at this time.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual and microscopic inspection of the device found that the coil delivery wire was kinked and the main coil was stretched.The main coil was noted to be detached from the pusher wire electronically.Functional test could not be performed due to the damaged condition of the device.It is possible that coil delivery wire was damaged during the procedure as force may have been applied when the friction was felt during the procedure.Based on the available information, the patient¿s anatomy was severely tortuous.It is probable that when the coil was being re-positioned through the catheter that the medical intervention would have taken place.Therefore, an assignable cause of procedural factor has been assigned to the as reported issue.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 3MM X 9CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8942791
Report Number3008881809-2019-00255
Device Sequence Number2041345
Product Code HCG
UDI-Device Identifier07613327128284
UDI-Public07613327128284
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue NumberM0036123090
Device Lot Number21122746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NADESHIKO MICROCATHETER (JMS)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR